MAUDE Adverse Event Report: CALDERA MEDICAL INC. DESARA BLUE; PELVIC MESH

CALDERA MEDICAL INC. DESARA BLUE; PELVIC MESH
Catalog Number CAL-DS01B
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Urinary Retention (2119)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the sales rep, the complaint sling was implanted in the patient and is not available for return investigation, therefore the complaint could neither be substantiated nor refuted.As per the product ifu #10-139-03, voiding dysfunction and obstruction due to placing too much tension to the mesh implant are known adverse reactions as indicated in the adverse reactions section of the ifu.To prevent this, surgeons are advised to place the sling in a tension free manner as indicated in the surgical techniques sections of the ifu.The lot history record reveals zero non-conformances associated with desara blue, lot # h09002.The product implanted was not expired at the time of the procedure.No device failure has been identified.
 
Event or Problem Description
Sales rep reports the following complaint from dr.(b)(6) regarding tensioning issues with desara slings due to a lack of "center tab." surgeon states that the past two patients she implanted with desara had retention issues and could not void for several days post op."dr.(b)(6) at (b)(6) hospital, (b)(6).Boston obtryx user - outside in approach.Dr.(b)(6) has trialed desara blue for 3 cases and desara ss for 2 cases and had a few issues but biggest one being that there is no center tab for her to use for tensioning.She said the past 2 patients she implanted with desara had "retention issues and could not void for several days post op".Again, no center tab or tensioning device is the big hot button with this doctor." per sales rep "here are the slings used in the last two patients by dr.(b)(6) - desara blue, lot # h09002, desara blue ss, lot # j07001." a pms report has been filed to capture the issue of a lack of center tab.The issue of post-op urinary retention is captured in this product complaint and accompanying complaint (b)(4).

Brand Name
DESARA BLUE
Common Device Name
PELVIC MESH
Manufacturer (Section D)
CALDERA MEDICAL INC.
5171 clareton drive
agoura hills CA 91301
MDR Report Key8724953
Report Number3003990090-2018-01456
Device Sequence Number19314019
Product Code OTN
UDI-Device Identifier00890594000650
UDI-Public00890594000650
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K1326069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Catalogue NumberCAL-DS01B
Device Lot NumberH09002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;